Hail, St. Clair
- When
- May 31, 12:15 PM CST
- Where
- St. Clair County, New Athens
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.317, -89.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 31, 11:04 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN. DO NOT SEE MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED 850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU. GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW. GKS && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS. OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF THE PERIOD. DUMMER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT WED MAY 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 654 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510520.